The Lupus Forum banner

1 - 15 of 15 Posts

·
Registered
Joined
·
4,968 Posts
Discussion Starter #1
Hi Everyone,

I was told to take 1 full strength Bayer aspirin everyday because of APS....or sticky blood.

So like a good little girl I did just that.:rotfl:

I have bruises from the tip of my head to my toes so I cut my dose in half......still I am bruising.

I do not think this can be healthy and just wondered if anyone else has had this problem?

If so, what did you do to solve the black and blue problem?:eek:
 

·
Registered
Joined
·
4,444 Posts
I only take a low dose aspirin a day (81mg) & have no problems with it. I think that's even a lower dose than 1/2 a regular pill. It doesn't sound good to be bruising like that; I'd run it by your doctor and see what she says. The aspirin is just precautionary, so if it's causing you a lot of problems to take it the doctor may very well take you off it.
 

·
Registered
Joined
·
62 Posts
Wow Karol
After reading your story about ulcers I'm amazed they put you on aspirin :eek: I take coumadin for APS.. no bruising ... I wouldn't put off calling the doc... Good luck with all..
 

·
Registered
Joined
·
4,968 Posts
Discussion Starter #4
Ya know blue mist i thought the same thing myself.

It is the Rheumy doctor that put me on the aspirin but my GI doctor is not aware of it.

Guess I should let her know about it to make sure it is ok to take it?

The rheumy doctor does know my medical history including ulcers and no stomach and yet she put me on it???:(

Looks like I will be making a few calls on Tuesday, after the holiday weekend.:wink2:
 

·
Registered
Joined
·
14,661 Posts
Hello Karol
I agree that such extensive spontaneous bruising should be reported and checked out in case it is due to a condition like low platelets.
The ideal is to have a rheumatologist heading a specialist team for any issues that the rheumatologist doesn't normally deal with, such as neurology, hematology GI, who cooperate with each other and discuss the case. This rarely happens in this ideal way so it is up to us to look out for ourselves, contacting the other specialists as needed.

The low dose aspirin is taken as a prophylactic, not exactly as therapy. There's a horrendously higher rate of heart problems and death in women/people with lupus compared with healthy similar age groups. Atherosclerosis is a major problem The presence of antiphospholipids could increase the risk of events due to blood clots.

It is only when such events have occured that people are formally diagnosed with APS and put on the blood thinners like Coumadin. See Related Conditions section sticky.
The Plaquenil also slightly thins the blood which for most people counts as an added benefit. The last I read, it isn't clear if this prophylactic aspirin really is effective.

Let us know what happens and good luck

Clare
 

·
Registered
Joined
·
276 Posts
Hi Karol

You poor thing:)

Hope you get this sorted real soon.

Mmm don't think the black blue thing is this seasons colours:lol::lol:

On a serious note like the others have said it's best to get it checked out.

Mrs M x
 

·
Registered
Joined
·
3,854 Posts
The joys of aspirin, this is actually pretty common. Yes it is a good idea to check that it is not platelets, but it is more likely to be the aspirin. In my experience doctors don't take much notice of bruising, they get a little more excited if you start bleeding under the skin (sorry, gone blank on what this is called).

If you are on a full aspirin, the usual dose is 1/2 an aspirin (some call this a baby aspirin) so reducing your dose may help. Of course check with your doctor about doing this. There are preparations like Cartia that are the correct dose and are a blister pack for a month.

I used to be on aspirin but had to go on to coumadin as i kept clotting. Coumadin is just the same in terms of bruising in my experience.

hth

raglet
 

·
Registered
Joined
·
109 Posts
Hi Karol, As the others have said i would definatly get it checked out as it doesnt sound right to me !
I am on 2 x baby aspirin a day ( 150mg) and although i bruise more easily i do not bruise unless i have knocked or bumped into something:mad:...which is quite a lot these days lol
I also take omeprozole to help my stomach and i certainly helps. Before i started on this the aspirin gave me terrible reflux and heartburn !
I hope that you can get it sorted soon, Take care lov sarah x
 

·
Registered
Joined
·
4,968 Posts
Discussion Starter #10
Thanks raglet and sarah.

I will be calling the doctor tomorrow to see what they think i should do but i have cut my dose in half.

I was taking 325mg daily but now I am doing half of that.

Still bruising but not as bad.

I am worried about my ulcer disease too so I will be calling the GI doctor as well.
 

·
Registered
Joined
·
109 Posts
Hi Karol, Is that right, you are taking 325mg of aspirin a day ? The normal dose fr someone with Hughes/APS is 75mg per day ! I may be wrong though..this is just what i have been advised. I am on the maximum dose of 150mg a day before i move onto something else.
If you are taking 325mg a day it's probably why you are bruising so much ! That's a large amount of aspirin:eek:

Do you take the coated type ?
You should not be taking the normal painkilling type as its not the same.

Take care lov Sarah x
 

·
Registered
Joined
·
4,968 Posts
Discussion Starter #12
It is just Bayer 325mg coated aspirin.

I am really questioning how good this Rheumy doctor is.:mad::mad::mad:

How do you spell idiot???:eek:

I have googled today and your right Sarah, this does is very high for APS.

I am not happy, needless to say, and will be making a few phone calls tomorrow.:wink2:
 

·
Registered
Joined
·
4,444 Posts
Is it possible you misheard your doctor and just heard "aspirin" instead of "baby aspirin" or "low dose aspirin"? I have misremembered things my doctor has told me about my medication & what I would be taking; I even misread a pill container one time and thought I was taking a different drug than was actually written on the container.

Lupus brain fog... it can really get to us sometimes. :(

You may want to ask the doctor if you were to take a low dose aspirin or a regular aspirin when you call - then you'll know for sure which one she meant.
 

·
Registered
Joined
·
705 Posts
Hi Karol,

Like you, I am on aspirin for APS. Started on the full strength, but due to bruising, was gradually reduced to one 81mg per day.

Recently the bruising got really bad ~ I didn't even have to bump into anything to get huge hematomas, so now I take the 81mg every other day.

Lupus did give me coronary artery disease, even a heart attack while in my 40's. It's good to talk to your doctor because it's nothing to fool around with.

Hope this helps, Pollyanna :)
 

·
Registered
Joined
·
4,968 Posts
Discussion Starter #15
Maia and Polly,

Thanks for the good advice here.

It is possible I misunderstood her.

Your right about the brain fog.:rolleyes::rolleyes::rolleyes:
 
1 - 15 of 15 Posts
Top